Ask a doctor

Cortisone Shot After Mole Removal?

Hi, I had done a mole removal behind my knee. It got raised and red, so the doctor told me to get a cortisone shot. After I received a cortisone shot, my scar looks the same. It actually got worse. Around my scar is black and the black has expanded. I am wondering why this has happened and if this is permenant.

Doctor Answers (2)

Cortisone

+1

The cortisone injection may cause some discoloration to the treated area, but this should last for only a period of time.  Overall the cortisone injection should make the scar look better, this may take about one month.


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 140 reviews

Cortisone Shot after Mole Removal

+1

The purpose of the cortisone injection presumably was to lessen the red, thick scar (hypertrophic scar). The injection can cause some back and blue which in general is transient. The benefits of the injection may not be seen for a month.  The injection should not make the scar look worse.

David Goldberg, MD
New York Dermatologic Surgeon
3.5 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.